|Appears in Collections:||Computing Science and Mathematics Journal Articles|
|Peer Review Status:||Refereed|
|Title:||Structured and unstructured continuous models for Wolbachia infections|
|Authors:||Farkas, Jozsef Zoltan|
Age-structured population dynamics
|Citation:||Farkas JZ & Hinow P (2010) Structured and unstructured continuous models for Wolbachia infections, Bulletin of Mathematical Biology, 72 (8), pp. 2067-2088.|
|Abstract:||We introduce and investigate a series of models for an infection of a diplodiploid host species by the bacterial endosymbiont Wolbachia. The continuous models are characterized by partial vertical transmission, cytoplasmic incompatibility and fitness costs associated with the infection. A particular aspect of interest is competitions between mutually incompatible strains. We further introduce an age-structured model that takes into account different fertility and mortality rates at different stages of the life cycle of the individuals. With only a few parameters, the ordinary differential equation models exhibit already interesting dynamics and can be used to predict criteria under which a strain of bacteria is able to invade a population. Interestingly, but not surprisingly, the age-structured model shows significant differences concerning the existence and stability of equilibrium solutions compared to the unstructured model.|
|Rights:||Published in Bulletin of Mathematical Biology by Springer.; The final publication is available at www.springerlink.com|
|Affiliation:||Mathematics - CSM Dept|
University of Wisconsin-Madison
|Structured and unstructured.pdf||1.05 MB||Adobe PDF||View/Open|
This item is protected by original copyright
Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.
If you believe that any material held in STORRE infringes copyright, please contact email@example.com providing details and we will remove the Work from public display in STORRE and investigate your claim.